Review ArticleCovert Dyskinesia Associated With Aripiprazole: A Case Report and Review of the LiteratureMoseley, Carrie N. MD; Simpson-Khanna, Heather A. MD; Catalano, Glenn MD; Catalano, Maria C. DOAuthor Information *Department of Psychiatry and Behavioral Neurosciences, College of Medicine, University of South Florida; and † Mental Health and Behavioral Sciences Service, and ‡ Ambulatory Care Service, James A. Haley Veterans Hospital, Tampa, FL. Conflicts of Interest and Source of Funding: The authors have no conflicts of interest to declare. Address correspondence and reprint requests to Glenn Catalano, MD, Mental Health and Behavioral Sciences Service, James A. Haley Veterans Hospital, 13000 Bruce B. Downs Blvd, 116A, Tampa, FL 33612; E-mail: firstname.lastname@example.org. Clinical Neuropharmacology: July/August 2013 - Volume 36 - Issue 4 - p 128-130 doi: 10.1097/WNF.0b013e31829b99d9 Buy Metrics Abstract The atypical antipsychotic agents are felt by many to have a lower risk of inducing the development of dyskinetic movements than the conventional antipsychotic agents agents such as haloperidol and fluphenazine. However, that does not mean that treatment with the atypical antipsychotic agents carries no risk of developing dyskinesias. To the contrary, all of the atypical antipsychotic agents, including aripiprazole, have been associated with the induction of dyskinetic movements. We will present the case of a patient who developed a covert dyskinesia that manifested shortly after the discontinuation of aripiprazole. We will review the use of aripiprazole and the adverse effects most commonly associated with its use. We will also discuss the risk factors associated with the development of tardive dyskinesia and review the different clinical variations (withdrawal dyskinesia, covert dyskinesia, tardive diskinesia) of medication-induced dyskinesias. Copyright © 2013 Wolters Kluwer Health, Inc. All rights reserved.